Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 313, NWS Wilmington, OH

November 9, 2000Fayette County, Ross County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Nov 9, 2000, 5:34 PM EST for Fayette County, Ross County, Ohio. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 9, 2000, 5:34 PM EST (22:34 UTC)
Expired
Nov 9, 2000, 6:30 PM EST
In force
56 min
Issued by
NWS Wilmington, OH
Area
Whole counties

Counties Fayette County, OH, Ross County, OH

The radar

The Cincinnati radar (KILN), 49 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 9, 5:45 PM ESTThunderstorm Wind 50 ECountywide, OHNumerous large limbs knocked down across the county.
Nov 9, 6:00 PM ESTThunderstorm Wind 59 ECountywide, OHNumerous trees and power lines knocked down across the county. Winds were estimated at 70 mph in Kinnickinnick and damage occurred to an apartment building in Bainbridge.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 9, 4:00 PM ESTTornado WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 092236
SVRILN
OHC047-141-092330-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
534 PM EST THU NOV 9 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN CENTRAL OHIO...
  ROSS COUNTY IN SOUTH CENTRAL OHIO...

* UNTIL 630 PM EST...

* AT 534 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 4 MILES NORTH OF 
  BLANCHESTER TO 17 MILES WEST OF WAVERLY...MOVING NORTHEAST AT 20 
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WASHINGTON COURT HOUSE...
  NORTH FOLK VILLAGE...
  JEFFERSONVILLE...
  FRANKFORT...
  CHILLICOTHE...
  BLOOMINGBURG...
  BAINBRIDGE...

THIS LINE OF THUNDERSTORMS HAS A HISTORY OF PRODUCING 80 MPH WINDS 
WHICH HAS CAUSED STRUCTURAL DAMAGE AND HAS KNOCKED DOWN NUMEROUS 
TREES DOWN.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

$$
 TIPTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 5:25 PM EST, 9 minutes earlier.

Area forecast discussion, Nov 9, 5:25 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
525 PM EST THU NOV 9 2000

WILL UPDATE FORECAST TO DISCONTINUE WATCH IN NORTHERN KENTUCKY AREA
AS SOON AS LINE CLEARS EASTERN LEWIS COUNTY.

.ILN...NONE.

FRANKS

In the hours before

Local storm report, Nov 9, 4:15 PM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
415 PM EST THU NOV 9 2000

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0402 PM    CARROLLTON                KY   WIND DAMAGE
11/09/00   CARROLL                        LIGHT POLE BROKEN IN HALF.
                                          SEVERAL LIMBS DOWN...A FEW
                                          LARGE. )

0404 PM    GLENCOE                   KY   .88 INCH HAIL
11/09/00   GALLATIN
Local storm report, Nov 9, 4:33 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
433 PM EST THU NOV 9 2000

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0402 PM    CARROLLTON                KY   WIND DAMAGE
11/09/00   CARROLL                        LIGHT POLE BROKEN IN HALF.
                                          SEVERAL LIMBS DOWN...A FEW
                                          LARGE.

0404 PM    GLENCOE                   KY   .88 INCH HAIL
11/09/00   GALLATIN

0430 PM    3 S WILLIAMSTOWN          KY   WIND DAMAGE
11/09/00   GRANT                          TREES DOWN ON POWER LINES
                                          AND ONE TREE ON A MOBILE
                                          HOME IN THE SOUTHERN PART
                                          OF TOWN

SEW
Local storm report, Nov 9, 4:41 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
441 PM EST THU NOV 9 2000

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0405 PM    COUNTYWIDE                IN   WIND DAMAGE
11/09/00   RIPLEY                         NUMEROUS TREES AND
                                          POWERLINES DOWN ACROSS THE
                                          COUNTY

SEW

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 4:23 PM ESTSevere Thunderstorm WarningILNClermont, Hamilton67 min
Nov 9, 4:45 PM ESTSevere Thunderstorm WarningILNAdams, Brown60 min
Nov 9, 4:50 PM ESTSevere Thunderstorm WarningILNButler, Warren55 min
Nov 9, 4:59 PM ESTTornado WarningILNHamilton31 min
Nov 9, 5:02 PM ESTSevere Thunderstorm WarningILNPreble58 min
Nov 9, 5:06 PM ESTTornado WarningILNAdams54 min
Nov 9, 5:09 PM ESTSevere Thunderstorm WarningILNHighland66 min
Nov 9, 5:09 PM ESTSevere Thunderstorm WarningILNScioto66 min
Nov 9, 5:13 PM ESTSevere Thunderstorm WarningILNClinton62 min
Nov 9, 5:15 PM ESTSevere Thunderstorm WarningILNMontgomery60 min
Nov 9, 5:21 PM ESTSevere Thunderstorm WarningILNPike54 min
Nov 9, 5:22 PM ESTSevere Thunderstorm WarningILNDarke53 min
Nov 9, 5:23 PM ESTTornado WarningILNWarren37 min
Nov 9, 5:28 PM ESTTornado WarningILNHighland47 min
Nov 9, 5:32 PM ESTSevere Thunderstorm WarningILNGreene43 min
Nov 9, 5:43 PM ESTSevere Thunderstorm WarningILNClark, Miami62 min
Nov 9, 5:59 PM ESTSevere Thunderstorm WarningILNHocking, Pickaway61 min
Nov 9, 5:59 PM ESTSevere Thunderstorm WarningILNMadison61 min
Nov 9, 6:19 PM ESTSevere Thunderstorm WarningILNFairfield56 min
Nov 9, 6:26 PM ESTSevere Thunderstorm WarningILNFranklin64 min
Nov 9, 6:44 PM ESTSevere Thunderstorm WarningILNUnion61 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.